Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Apr 27, 2001, 5:35 PM MDT for Blaine County, Lincoln County, Idaho. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 27, 2001, 5:35 PM MDT (23:35 UTC)
- Expired
- Apr 27, 2001, 6:00 PM MDT
- In force
- 25 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Blaine County, ID, Lincoln County, ID
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 272339 SVRPIH IDC013-063-280000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 535 PM MDT FRI APR 27 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BLAINE COUNTY IN IDAHO THIS INCLUDES THE CITIES OF...CAREY...PICABO EASTERN LINCOLN COUNTY IN IDAHO THIS INCLUDES THE CITIES OF...RICHFIELD * UNTIL 600 PM MDT * AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM GANNETT TO 8 MILES SOUTHWEST OF RICHFIELD...MOVING NORTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER RICHFIELD AT 540 PM MDT OVER PICABO AT 550 PM MDT 2 MILES WEST OF CAREY AT 600 PM MDT STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM WITH HAIL. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TBO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4337 11427 4289 11431 4312 11385 4359 11382
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:00 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 27, 3:00 PM MDT, 2 hours 35 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 300 PM MDT FRI APR 27 2001 RADAR LOOP BEGINNING TO GET ACTIVE WITH SCATTERED SHOWERS AND ISOL TSTMS. CURRENTLY...MAIN TSTM ACTIVITY DEVELOPING ACROSS SW ID AND TRACKING INTO THE CENTRAL MTNS. DO NOT EXPECT SEVERE TSTMS BUT...PEA SIZE HAIL AND GUSTY WINDS LIKELY WITH THE STRONGER STORMS. IN FACT...LATEST RADAR WIND PROFILE SHOWS LITTLE OR NO SHEAR. THIS ACTIVITY ASSOCIATED WITH A S/WV TRACKING NE ACROSS W ID. ACTIVITY SHOULD QUICKLY DIMINISH WITH THE SETTING SUN THIS EVENING. A WEAK COLD FRONT WILL SLIDE ACROSS E ID SAT MORNING AND THEN STALL ALONG THE CORNER OF THE ID/UT BORDER. THE UPPER LEVEL WAVE WILL PUSH THROUGH CENTRAL ID LATE IN THE AFTN AND THEN TAP INTO THE MOISTURE (STATIONARY FRONT) ACROSS EXTREME EASTERN ID SAT NIGHT FOR MORE SCATTERED SHOWERS. SO WILL MENTION AFTN SHOWERS (NO MENTION OF TSTMS DUE TO STABLE INDICES) ACROSS CENTRAL MTNS AND THEN ISOL/SCT SHOWERS SAT NIGHT MOST AREAS (HIGHEST POPS SE SAT NIGHT). BREEZY SAT AFTN AS SFC PRESSURE GRADIENT INCREASE AND 7H JET OF 35KTS SLIDES ACROSS THE UPPER VALLEY. SUNDAY APPEARS TO BE MOSTLY SUNNY BUT COOLER. WILL MENTION 10/20 POPS ACROSS CENTRAL MTNS WHERE A S/WV WILL SLIDE BY TO THE NORTH. EXTENDED...DRY MONDAY. NEXT S/WV AFFECTS AREA FOR TUE/WED. THEN DRY FOR THU/FRI. BYI 49/71/43/67 4120 .KSFX WSR-88D...OPERATIONAL...VCP 21.| .PIH...NONE. PIH BB 047/071 042/065 034 06313
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.